Doctor insights on:
How To Treat Neuroleptic Malignant Syndrome Quickly
NMS: Neuroleptic malignant syndrome is a life-threatening neurological disorder most often caused by an adverse reaction to neuroleptic or antipsychotic drugs (ex: haldol, (haloperidol) droperidol). NMS typically consists of muscle rigidity, fever, autonomic instability, and cognitive changes such as delirium, and is associated with elevated CPK. ...Read more
The term malignant can be used in several medical contexts, but is primarily used to describe cancers. More dangerous and disorderly than the benign growth of cells, malignant cells have developed genetic changes that can allow it to invade other tissues in an unregulated way. These tumors can later spread, or metastasize, to other parts of the body and ...Read more
Complicated: This should be done by medical professionals. Correct diagnoses is also very important. There are no specific medication. Every case is different. ...Read more
SEEK TREATMENT: Neuroleptic malignant syndrome (nms) is a life-threatening neurological disorder most often caused by an adverse reaction to neuroleptic or antipsychotic drugs. It is imperative to get the right diagnosis and get immediate help. Go to the prescibing physician first or maybe the er if it is too severe. ...Read moreSee 1 more doctor answer
NMS: A psychiatrist along with an internist.Get a more detailed answer ›
Do I need to report neuroleptic malignant syndrome as a long-term health condition, or does it go away after being treated?
As a psychiatrist, if your client develops neuroleptic malignant syndrome from an antipsychotic they are on, do u treat it? Or refer to someone else?
Yikes: NMS pts don't walk into their psychiatrist's office. They travel in ambulances on their way to ERs and ICUs. NMS is a medical emergency, often fatal if untreated. I can recall only one case I ever saw of NMS actually being treated in an inpatient psych unit rather than a med/surg unit or ICU. ...Read more
NMS: Neuroleptics (antipsychotics) block certain Dopamine receptors in the hypothalamus (hypothalamic d-2 receptors) resulting in an elevated temperature set point and impairment of the bodies ability to dissipate heat; it is also associated with blockade of other Dopamine receptors, which can result in muscle rigidity and increased body temperature.. ...Read moreSee 1 more doctor answer
NMS: Can occur in anyone exposed to a neuroleptic/ drug blocker d2 (dopamine receptos). Although it can occur at any time during treatment it is more common after starting the medication or increasing the dose. It is very rare with an incidence of 0.07-0.2%. Men are at greater risk than women. Other risk factors include history of nms, increased environmental temperature, dehydration, agitation. ...Read moreSee 1 more doctor answer
These are medications used among other things to treat psychosis. There are two poorly named classes: the typicals, because they used to be typically used, and the atypicals, which are now typically used. They differ in that the so called atypicals are non-neuroleptics and interact with both serotonin and Dopamine receptos, while the typicals ...Read more
- Talk to a doctor live online for free
- How do you treat neuroleptic malignant syndrome?
- How long should neuroleptic malignant syndrome last?
- Strongest neuroleptic malignant syndrome
- Ask a doctor a question free online
- Neuroleptic malignant syndrome causes
- Neuroleptic malignant syndrome
- Neuroleptic malignant syndrome and seroquel
- Treat neuroleptic syndrome
- Talk to a psychiatrist online for free